Alert archive / Minnesota / Wind Advisories in 2010
Wind Advisory 18, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Oct 27, 2010, 2:31 PM CDT for 17 counties in Minnesota; 17 counties in North Dakota. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2010, 2:31 PM CDT (19:31 UTC)
- Expired
- Oct 28, 2010, 1:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS Grand Forks, ND
All 34 counties
Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 27 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.5 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 452 m²/s²
- 0-3 km storm-relative helicity
- 572 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
856 WWUS73 KFGF 271931 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 231 PM CDT WED OCT 27 2010 ...STRONG WINDS WILL CONTINUE UNTIL AROUND MIDNIGHT... .STRONG NORTHWEST WINDS WILL CONTINUE TO GUST TO 45 MPH AT TIMES THIS EVENING. WINDS WILL SLOWLY SUBSIDE AFTER MIDNIGHT...ALTHOUGH THEY WILL STILL REMAIN OVER 20 MPH THROUGH THURSDAY MORNING. HIGH PRESSURE WILL BUILD IN BY THURSDAY AFTERNOON...AND WINDS WILL CONTINUE TO SUBSIDE. MNZ001>005-007-008-013>017-022>024-027>032-040-NDZ006>008-014>016- 024-026>030-038-039-049-052>054-280600- /O.NEW.KFGF.WI.Y.0018.101027T1931Z-101028T0600Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI- MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI... MAHNOMEN...LAKE ITASCA...PARK RAPIDS...DETROIT LAKES... WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS... WADENA...ELBOW LAKE...CANDO...LANGDON...CAVALIER...MADDOCK... LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA... GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY... FARGO...LISBON...GWINNER...WAHPETON...ADAMS 231 PM CDT WED OCT 27 2010 ...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT THURSDAY. * NORTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS OVER 45 MPH WILL CONTINUE THROUGHOUT EASTERN NORTH DAKOTA AND WESTERN MINNESOTA THIS EVENING. WINDS WILL SLOWLY SUBSIDE AFTER MIDNIGHT...ALTHOUGH GUSTS TO NEAR 30 MPH ARE POSSIBLE THROUGH TONIGHT. HIGH PRESSURE WILL BUILD INTO THE REGION BY THURSDAY AFTERNOON...AND WINDS WILL CONTINUE TO SUBSIDE. * WAVES FROM 4 TO 7 FEET WILL BE GENERATED IN THE DEVILS LAKE BASIN AND RESULT IN ROADBED EROSION IN SUSCEPTIBLE AREAS THROUGH THIS EVENING. HIGHWAY 57 SOUTH OF DEVILS LAKE REMAINS CLOSED THIS AFTERNOON FROM DEBRIS ON THE ROAD AND WAVES OVER THE ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DK
2 follow-up statements
276 WWUS73 KFGF 280253 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 953 PM CDT WED OCT 27 2010 ...STRONG WINDS WILL CONTINUE UNTIL AROUND MIDNIGHT... .STRONG NORTHWEST WINDS WILL CONTINUE TO GUST TO 40 MPH AT TIMES THIS EVENING. WINDS WILL SLOWLY SUBSIDE AFTER MIDNIGHT...ALTHOUGH THEY WILL STILL REMAIN OVER 20 MPH THROUGH THURSDAY MORNING. HIGH PRESSURE WILL BUILD IN BY THURSDAY AFTERNOON...AND WINDS WILL CONTINUE TO SUBSIDE. MNZ001>005-007-008-013>017-022>024-027>032-040-NDZ006>008-014>016- 024-026>030-038-039-049-052>054-280600- /O.CON.KFGF.WI.Y.0018.000000T0000Z-101028T0600Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI- MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI... MAHNOMEN...LAKE ITASCA...PARK RAPIDS...DETROIT LAKES... WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS... WADENA...ELBOW LAKE...CANDO...LANGDON...CAVALIER...MADDOCK... LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA... GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY... FARGO...LISBON...GWINNER...WAHPETON...ADAMS 953 PM CDT WED OCT 27 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY. * NORTHWEST WINDS FROM 25 TO 30 MPH WITH GUSTS OVER 40 MPH WILL CONTINUE THROUGHOUT EASTERN NORTH DAKOTA AND WESTERN MINNESOTA THIS EVENING. WINDS WILL SLOWLY SUBSIDE AFTER MIDNIGHT... ALTHOUGH GUSTS TO NEAR 30 MPH ARE POSSIBLE THROUGH EARLY MORNING. HIGH PRESSURE WILL BUILD INTO THE REGION BY THURSDAY AFTERNOON...AND WINDS WILL CONTINUE TO SUBSIDE. * WAVES FROM 3 TO 5 FEET WILL BE GENERATED IN THE DEVILS LAKE BASIN AND RESULT IN ROADBED EROSION IN SUSCEPTIBLE AREAS THROUGH THIS EVENING. HIGHWAY 57 SOUTH OF DEVILS LAKE REMAINS CLOSED THIS EVENING FROM DEBRIS ON THE ROAD AND WAVES OVER THE ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ GUST
982 WWUS73 KFGF 280556 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1256 AM CDT THU OCT 28 2010 MNZ001>005-007-008-013>017-022>024-027>032-040-NDZ006>008-014>016- 024-026>030-038-039-049-052>054-280700- /O.EXP.KFGF.WI.Y.0018.000000T0000Z-101028T0600Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI- MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI... MAHNOMEN...LAKE ITASCA...PARK RAPIDS...DETROIT LAKES... WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS... WADENA...ELBOW LAKE...CANDO...LANGDON...CAVALIER...MADDOCK... LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA... GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY... FARGO...LISBON...GWINNER...WAHPETON...ADAMS 1256 AM CDT THU OCT 28 2010 ...WIND ADVISORY WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING. WIND SPEEDS WILL CONTINUE TO SLOWLY WEAKEN THROUGH THE OVERNIGHT HOURS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Oct 27, 2:15 PM CDT, 16 minutes earlier.
Area forecast discussion, Oct 27, 2:15 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
215 PM CDT WED OCT 27 2010
.SHORT TERM...
MAIN FORECAST CHALLENGE IS HOW TO HANDLE HEADLINES AS THE DEEP LOW
PRESSURE SYSTEM NORTH OF LAKE SUPERIOR CONTINUES TO PUSH OFF TO THE
EAST. MODELS IN DECENT AGREEMENT IN SHOWING THE MAIN IMPACT BEING
WIND AND NOT SO MUCH PCPN AMOUNTS AND PCPN TYPE ANY LONGER.
TONIGHT...REGIONAL 88D LOOP AND CANADIAN RADARS SHOW THE PCPN SLOWLY
TAPERING OFF ACROSS THE FA. AREA WEB CAMS SHOW VERY LITTLE FOR SNOW
LEFT IN THE IMMEDIATE RED RIVER VALLEY...BUT SOME IN GRASSY AREAS
ALONG THE HIGHWAY 10 CORRIDOR FROM LAKE PARK AND ROTHSAY OVER TOWARD
THE STAPLES AREA. SNOW THAT WAS ON THE GROUND IN KDVL HAS NEARLY ALL
MELTED TOO. HEAVIEST SNOW REPORTS WE RECEIVED THIS MORNING WERE OVER
OUR FAR WESTERN FA...FROM MADDOCK TO NEW ROCKFORD. SNOW IN THIS AREA
WILL TAKE THE LONGEST TO MELT AND WILL HAVE TO BE WATCHED IN THE
TEMP FORECAST UNTIL IT DOES. NOT EXPECTING MUCH ADDITIONAL PCPN
TONIGHT AND IT MAY STILL BE A MIX OF RAIN/SNOW UNTIL TEMPS FALL OFF
AFTER SUNSET. LIKE MENTIONED EARLIER WIND WILL BE THE BIGGEST
IMPACT. SEEING SOME STRONG WIND GUSTS FROM KMOT TO KJMS BUT JUST A
BIT LESS AS YOU MOVE EAST. INTO THE EARLY EVENING WIND SPEEDS MAY BE
BORDERLINE ADVISORY/WARNING CRITERIA BUT WILL DROP OFF INTO MORE OF
THE ADVISORY CRITERIA FOR THE REST OF THE EVENING. WILL GO AHEAD AND
TRANSITION FROM THE WARNING PRODUCTS TO ALL ADVISORIES WITH THE
AFTERNOON FORECAST PACKAGE. OVERNIGHT LOWS SHOULD BE COLDEST FROM
MADDOCK DOWN TO NEW ROCKFORD OVER THE FRESH SNOW BUT QUITE A BIT
WILL HINGE ON CLEARING. MODELS TRY TO BRING SOME CLEARING TOWARD THE
WESTERN EDGE OF THE RED RIVER VALLEY TOWARD MORNING BUT THIS MAY BE
TOO FAST. EVENING SHIFT WILL HAVE TO MONITOR CLEARING TRENDS.
THU-SAT...HOW FAST CLOUDS MOVE OUT ON THURSDAY WILL CONTINUE TO
IMPACT THE TEMP FORECAST. ALSO THE SNOW LEFT ON THE GROUND IN THE
FAR WEST WILL COME INTO PLAY. IF THERE IS ANY CLEARING TOMORROW MAY
BE ABLE TO GET SOME VISIBLE IMAGERY OF THE HEAVIER SNOW BAND OVER
PORTIONS OF CENTRAL ND. FOR OUR FA MAY BE ABLE TO MELT MOST IF NOT
ALL THE FRESH SNOW. SFC HIGH DROPS SOUTH OF OUR FA BY FRI MORNING
WITH THE RIDGE AXIS UP OVER OUR FA. THIS MEANS LIGHT WINDS AND
POSSIBLY A VERY COLD MORNING. HIGHS FOR FRI CONTINUE TO SHOW
RECOVERY. 12Z MODELS SHOW A SHORT WAVE DROPPING SOUTHEAST ALONG THE
CANADIAN BORDER FRI NIGHT OR SAT WHICH MAY DROP SOME VERY LIGHT PCPN
ALONG THE CANADIAN BORDER. NICE UPPER JET HELPS TO PROVIDE THE LIFT
FOR THIS EVENT...BUT FOR NOW WILL LEAVE THE FORECAST DRY AND SEE IF
THE MODELS COME INTO A LITTLE BETTER AGREEMENT ON TIMING AND
PLACEMENT.
.LONG TERM (SUN-WED)...
THE EXTENDED PERIOD LOOKS TO BE VERY QUIET WITH A SLOW WARMING
TREND. HEIGHTS WILL BUILD AND 850MB TEMPS WILL RISE TO AROUND +10C
OR EVEN A BIT WARMER BY NEXT WED. WILL START TO WARM TEMPS ABOVE
NORMAL BY THE MIDDLE OF NEXT WEEK AND DRY WEATHER EXPECTED.
&&
.AVIATION...
NW WINDS WILL REMAIN QUIET STRONG AND GUST OVER 35KT THROUGH AROUND
00Z. WIND SPEEDS SHOULD DECREASE OVERNIGHT...ALTHOUGH GUSTS OVER
20KT WILL BE COMMON THROUGH LATE TONIGHT. BY THU...HIGH PRESSURE
WILL SLOWLY BUILD IN AND WINDS WILL SUBSIDE. EXPECT MVFR CIGS
THROUGH MOST OF TONIGHT BEFORE CLEARING MOVES IN BY THU MORNING.
&&
.HYDROLOGY...
RECENT RAINFALL FROM THE POWERFUL STORM SYSTEM THAT MOVED THROUGH
THE NORTHERN PLAINS AND UPPER MIDWEST HAS RESULTED IN RISING WATER
LEVELS ALONG PARTS OF THE MAINSTEM RED RIVER OF THE NORTH...AS WELL
AS ITS MINNESOTA AND NORTH DAKOTA TRIBUTARIES. THE LATEST FORECASTS
ONLY EXPECT PARTS OF THESE RIVERS REACHING HIGH WATER STAGE OR MINOR
FLOOD STAGE. THE POWERFUL STORM SYSTEM WILL SOON MOVE OUT OF THE
REGION...WITH PRECIPITATION COMING TO AN END THIS EVENING AND
OVERNIGHT. FAIRLY DRY WEATHER IS LIKELY LATE THIS WEEK AND THROUGH
EARLY NEXT WEEK...PROVIDING SOME TIME FOR THE RIVERS TO ABSORB AND
FLUSH THIS LATEST RAINFALL.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND ADVISORY UNTIL 1 AM CDT THURSDAY FOR NDZ006>008-014>016-024-
026>030-038-039-049-052>054.
MN...WIND ADVISORY UNTIL 1 AM CDT THURSDAY FOR MNZ001>005-007-008-
013>017-022>024-027>032-040.
&&
GODON/DK/GROCHOCINSKIHazardous weather outlook, Oct 27, 6:07 AM CDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 607 AM CDT WED OCT 27 2010 NDZ006-007-014-015-024-026-028-054-281200- TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS- WESTERN WALSH COUNTY- 607 AM CDT WED OCT 27 2010 ...BLIZZARD WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE DEVILS LAKE BASIN... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SNOW WILL CONTINUE THROUGH MUCH OF THE DAY BEFORE TAPERING OFF IN THE EVENING. TOTAL ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED. WEST TO NORTHWEST WINDS WILL GUST OVER 55 MPH. THIS WILL CAUSE BLIZZARD CONDITIONS NEAR HEAVIER SNOW BANDS. VISIBILITIES WILL FALL BELOW ONE QUARTER OF A MILE AT TIMES IN OPEN AREAS DUE TO BLOWING SNOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SNOW AND VISIBILITY REPORTS ARE APPRECIATED. MNZ002-003-027>032-040-NDZ029-030-038-039-049-052-053-281200- NORMAN-CLAY-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL- EAST OTTER TAIL-WADENA-GRANT-STEELE-TRAILL-BARNES-CASS-RANSOM- SARGENT-RICHLAND- 607 AM CDT WED OCT 27 2010 ...WINTER STORM WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR SOUTHEASTERN NORTH DAKOTA AND ADJACENT AREAS OF MINNESOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SNOW WILL CONTINUE THROUGH MUCH OF THE DAY BEFORE TAPERING OFF IN THE EVENING. TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED. WEST TO NORTHWEST WINDS WILL GUST TO OVER 50 MPH. SNOWFALL COMBINED WITH THE EXPECTED STRONG WINDS WILL CAUSE A SIGNIFICANT REDUCTION IN VISIBILITY WITH NEAR BLIZZARD CONDITIONS POSSIBLE AT TIMES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SNOWFALL AND VISIBILITY REPORTS ARE APPRECIATED. MNZ001-004-007-NDZ008-016-027-281200- WEST POLK-KITTSON-WEST MARSHALL-PEMBINA-EASTERN WALSH COUNTY- GRAND FORKS- 607 AM CDT WED OCT 27 2010 ...WINTER STORM WARNING IN EFFECT FROM 10 AM TO 7 PM CDT THIS EVENING FOR THE NORTHERN RED RIVER VALLEY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT RAIN WILL MIX WITH AND CHANGE TO SNOW DURING THE LATE MORNING HOURS. SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED BY THIS EVENING. WEST TO NORTHWEST WINDS WILL GUST TO OVER 55 MPH AT TIMES. SNOWFALL COMBINED WITH THE EXPECTED STRONG WINDS MAY CAUSE A SIGNIFICANT REDUCTION IN VISIBILITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SNOWFALL AND VISIBILITY REPORTS ARE APPRECIATED. MNZ005-008-013>017-022>024-281200- ROSEAU-EAST MARSHALL-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD- 607 AM CDT WED OCT 27 2010 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR A PORTION OF NORTHWEST AND WEST CENTRAL MINNESOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT RAIN WILL MIX WITH AND CHANGE TO SNOW BY LATE MORNING. SNOW ACCUMULATIONS FROM 1 TO 2 INCHES ARE EXPECTED. WEST TO NORTHWEST WINDS WILL GUST TO OVER 45 MPH. SNOWFALL COMBINED WITH THE EXPECTED STRONG WINDS MAY CAUSE A SIGNIFICANT REDUCTION IN VISIBILITY AT TIMES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SNOWFALL AND VISIBILITY REPORTS ARE APPRECIATED. MNZ006-009-281200- LAKE OF THE WOODS-NORTH BELTRAMI- 607 AM CDT WED OCT 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT RAIN WILL CHANGE TO SNOW BY LATE AFTERNOON...WITH ACCUMULATION OF UP TO AN INCH EXPECTED ACROSS THE BAUDETTE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TG
In the hours before
Local storm report, Oct 27, 10:33 AM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1033 AM CDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW ROTHSAY 46.47N 96.29W
10/27/2010 M4.0 INCH WILKIN MN CO-OP OBSERVER
&&
WBARRETTLocal storm report, Oct 27, 10:53 AM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1053 AM CDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM NON-TSTM WND GST DAZEY 47.19N 98.20W
10/26/2010 M49.00 MPH BARNES ND MESONET
0445 PM NON-TSTM WND GST FARGO 46.88N 96.82W
10/26/2010 M64.00 MPH CASS ND ASOS
0450 PM NON-TSTM WND GST FINGAL 46.76N 97.79W
10/26/2010 M50.00 MPH BARNES ND MESONET
NDAWN UNIT AT FINGAL ND
0600 PM NON-TSTM WND GST WAHPETON 46.27N 96.61W
10/26/2010 M43.00 MPH RICHLAND ND AWOS
HARRY STEARNS APT. AWOS, WAHPETON ND
0640 PM NON-TSTM WND GST GRAND FORKS 47.92N 97.07W
10/26/2010 M51.00 MPH GRAND FORKS ND MESONET
GRAND FORKS NWS OFFICE - DAVIS EQUIPMENT
0730 PM NON-TSTM WND GST 3 W GRAND FORKS 47.92N 97.14W
10/26/2010 M45.00 MPH GRAND FORKS ND ASOS
MARK ANDREWS GRAND FORKS INTL APT ASOS
0800 PM NON-TSTM WND GST DEVILS LAKE 48.11N 98.87W
10/26/2010 M41.00 MPH RAMSEY ND AWOS
LAST OF SEVERAL OCCURRENCES.
0830 PM NON-TSTM WND GST MOORHEAD 46.86N 96.76W
10/26/2010 M45.00 MPH CLAY MN AWOS
LAST OF SEVERAL OCCURRENCES.
1220 AM NON-TSTM WND GST VALLEY CITY 46.92N 98.01W
10/27/2010 M41.00 MPH BARNES ND MESONET
BARNES COUNTY RAWS
&&
WBARRETTLocal storm report, Oct 27, 10:59 AM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1059 AM CDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 2 NW LITCHVILLE 46.68N 98.22W
10/27/2010 M2.5 INCH BARNES ND CO-OP OBSERVER
&&
WBARRETTLocal storm report, Oct 27, 11:21 AM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1121 AM CDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM HEAVY SNOW 5 N ESMOND 48.11N 99.76W
10/27/2010 E6.0 INCH BENSON ND PUBLIC
1120 AM HEAVY SNOW 4 W NEW ROCKFORD 47.68N 99.22W
10/27/2010 E6.0 INCH EDDY ND PUBLIC
&&
DRIDDLELocal storm report, Oct 27, 11:32 AM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1132 AM CDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 8 NE PETERSBURG 48.09N 97.88W
10/27/2010 M1.0 INCH GRAND FORKS ND CO-OP OBSERVER
ND ARB OBSERVER.
&&
WBARRETTLocal storm report, Oct 27, 11:34 AM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1134 AM CDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 8 NE PETERSBURG 48.09N 97.88W
10/27/2010 M1.0 INCH GRAND FORKS ND CO-OP OBSERVER
ND ARB OBSERVER.
0700 AM SNOW 2 NW LITCHVILLE 46.68N 98.22W
10/27/2010 M2.5 INCH BARNES ND CO-OP OBSERVER
0700 AM SNOW FORMAN 46.11N 97.64W
10/27/2010 M1.0 INCH SARGENT ND CO-OP OBSERVER
0700 AM SNOW PENN 48.22N 99.09W
10/27/2010 M2.0 INCH RAMSEY ND CO-OP OBSERVER
0700 AM SNOW ROTHSAY 46.47N 96.29W
10/27/2010 M4.0 INCH WILKIN MN CO-OP OBSERVER
0700 AM SNOW FERGUS FALLS 46.28N 96.07W
10/27/2010 M3.5 INCH OTTER TAIL MN LAW ENFORCEMENT
ESTIMATES VARIED BETWEEN 3 AND 5 INCHES.
0700 AM SNOW LANKIN 48.31N 97.92W
10/27/2010 M2.0 INCH WALSH ND CO-OP OBSERVER
0700 AM SNOW PELICAN RAPIDS 46.57N 96.09W
10/27/2010 M4.0 INCH OTTER TAIL MN CO-OP OBSERVER
0700 AM SNOW HAVANA 45.95N 97.62W
10/27/2010 M2.0 INCH SARGENT ND CO-OP OBSERVER
0700 AM SNOW DEVILS LAKE 48.11N 98.87W
10/27/2010 M1.5 INCH RAMSEY ND BROADCAST MEDIA
RADIO STATION KDLR DEVILS LAKE ND
0700 AM SNOW MICHIGAN 48.03N 98.12W
10/27/2010 M1.0 INCH NELSON ND CO-OP OBSERVER
0700 AM SNOW SEBEKA 46.63N 95.09W
10/27/2010 M2.0 INCH WADENA MN CO-OP OBSERVER
0700 AM SNOW OTTERTAIL 46.43N 95.56W
10/27/2010 M2.5 INCH OTTER TAIL MN CO-OP OBSERVER
1120 AM HEAVY SNOW 5 N ESMOND 48.11N 99.76W
10/27/2010 E6.0 INCH BENSON ND PUBLIC
1120 AM HEAVY SNOW 4 W NEW ROCKFORD 47.68N 99.22W
10/27/2010 E6.0 INCH EDDY ND PUBLIC
&&
WBARRETTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 4:30 AM CDT | Winter Weather Advisory | FGF | Beltrami, Clearwater | 10 hr |
| Oct 27, 10:39 AM CDT | River Flood Warning | FGF | Clay | 8 days |
| Oct 27, 10:39 AM CDT | River Flood Warning | FGF | Polk | 9 days |
| Oct 27, 10:39 AM CDT | River Flood Warning | FGF | Marshall, Polk | 10 days |
| Oct 27, 10:39 AM CDT | River Flood Warning | FGF | Clay | 7 days |
| Oct 27, 10:39 AM CDT | River Flood Warning | FGF | Clay | 4 days |
| Oct 27, 10:39 AM CDT | River Flood Warning | FGF | Norman | 6 days |
| Oct 27, 10:39 AM CDT | River Flood Warning | FGF | Polk | 3 days |
Nearby
Wind Advisories in Minnesota, 2010Wind Advisories in North Dakota, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.